Post # 1
I’m on Lutera and I’ve been taking it for a little over a year. I’m supposed to take it continuously for three months and then have my period. But I start spotting every month and I’ve talked to my gyno about it and she said I could either double up on my birth control for 3 days or stop and let my body have my period. She thought this is was just a one time fluke…but this has happened 3 months in a row. I’ve let my body have my period each time.
It starts out with spotting at which point I’ll have cramps and sciatic nerve pain and then I’ll go off birth control, the spotting will ease up to almost non existent and then bam! cramps and the whole she-bang on day 4 of no birth control.
Why the spotting and then the actual period? What’s going on?
Also my best friend is experiencing the same thing and it happens at the exact same time…we might go a week and a half without seeing each other but then our bodies are going through the exact same shit except she’s a day ahead of me. This I’m not so worried about…I just think it’s interesting.
Post # 3
How consistent are you at taking your pill at the exact same time each day? I used to experience spotting when I would take my pill at off times. Like one day I would take it at 10am. The next day, 12:30… I got back on track to avoid spotting and make sure I was getting the most effective coverage.
Post # 4
I feel like I’ve been pretty good about taking it at the exact same time but maybe I haven’t… hmm…
the last year looks like this:
June-spotting then period (during honeymoon) doc suggested stress/time zone changes due to wedding and 14+hr flight
End of July- spotting (called doc, this is when she suggested the stress/time zone changes and the fact that a 14+hr flight and getting the accuracy of taking the pill at the same time could be off…she suggested doubling up or starting my period, i chose to start my period)
August- period started
November- spotting…chose to start period
I keep everything in my google calendar…it looks pretty hilarious with spotting, no pill, period all in red 🙂
Post # 5
I take Lutera and don’t have that problem… But I just do the standard take the active pill for 21 days, then the less active placebo and have my period each month.
Being really consistent helps a lot. I seriously have an alarm set for the same time every day (with the alarm being “NO BABIES!”). Every once in awhile I take it a little later and that is when I notice I have more side effects.
Post # 6
I was on just the normal BCP and they tell you that you can skip the sugar pills and just start a new pack if you want to skip your period but my body didn’t really work that way. I would usually get breakthrough bleeding at some point if I tried to do that. So it was easier for me just to go with the sugar pills and get my period. It’s just the way my body is. Some people don’t have a problem but breakthrough bleeding is pretty common.
I’m not familiar with Lutera though.
Post # 7
i went to google and all kinds of terrible things popped up. but then there is the jewel of this sometimes just happens to some women…so deal with it.
can i blame my best friend for it? 😉 the last two times it’s happened…it’s because her period is wonky.
Post # 8
I have been on BC continuously for years and occasionally by body will do that and start spotting for no reason. Some people’s bodies just don’t do well with extended pill cycles.
Post # 9
i LOLed at the NO BABIES alarm!
also we were at a party last night and I was holding the most adorable 6 month old ever…can I blame my period starting on her? I seriously think she made my ovaries do a dance.
Post # 10
I go for quite a while between withdrawal bleeds, but I worked up to it. I also had issues with break through bleeding randomly before taking them continously that lasted a few months, and I had been on them for well over 5 years then. I’d talk to your doctor first, but maybe you’d be better off going for 2 typical packs (42 days) or something shorter.
Post # 11
Yea, I wouldn’t worry that there is something wrong with you, it just seems like your body doesn’t like skipping periods. I have the same problem – I’m on seasonique which is 3 months in a row of birth control. I can make it maybe 2 months until I start breakthrough bleeding. So I just have learned to take it for about 8 weeks and then stop for a week. When I was first taking it I just kept taking the pill through the spotting and it wouldn’t stop for weeks! This way I still don’t have a period every month/I have more control over when my period is (I have used it many times to make sure that I didn’t have a period on vaca/for my wedding and now for our upcoming delayed honeymoon).
That being said, I just picked up what will be my last hormonal BC EVER I hope, as I will be going off after the honeymoon in January! I am pretty psyched and needed to share 🙂
ETA: I second the phone alarm. Mine is called NPB (No baby pills!)